MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The primary as reported classifications: lotus - patient - vessel perforation and secondary as reported classification: lotus - introducer sheath - difficult unable to insert cannot be confirmed.The product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Following the investigation conclusion, the complaint analysed classification is assigned as lotus - product not returned - complaint unable to confirm.A review of the manufacturing documentation for lot# 00000011151 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 28-apr-2020, when the review was completed, there was one other complaint associated with lot number 00000011151, for the as reported primary classification as lotus - patient - vessel perforation.((b)(4)).There is no other complaint associated with lot number 00000011151, for the as reported secondary classification as lotus - introducer sheath - difficult unable to insert.Following a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer set device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is deemed reportable.Escalation is required to quality management team.From the information available, there is evidence present to indicate that the device was not used per the directions for use/product label.The clinician states it was a '6.0mm vessel with no calcium'.The dfu for lotus edge valve states the smallest access for transfemoral access using lotus introducer set is greater than or equal to 6.5mm.A review completed by creganna medical clinician states "it is clear from the provided measurements that the vessels were smaller than what is appropriate.There is no evidence that there was any malfunction or manufacturing defect with the sheath.This is an expected complication, the fact that the vessels were smaller than what is in the ifu, clearly contributed to the observed events".Based on the complaint review and the event description for this complaint and the clinician review, the root cause classification assigned to this complaint is 'failure to follow instruction' defined as where 'problems traced to the user not following the manufacturer's instructions.' there is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
 
Event or Problem Description
The following complaint event description was received at creganna medical; event description: per cnf, it was reported that: quality event yes patient outcome successful major vascular complications yes pvl grade none quality event description: iliac perforation requiring surgical repair.Sheath was advanced without issue.25 lotus was implanted successfully.When taking out the lis, the iliac vessel tore requiring surgical repair.Additional information received.The doctor said it was a little tight but very smooth advancing the sheath.There was resistance withdrawing the sheath.The valve delivery system was removed from the patient when the iliac torn.The caused the perforation was the vessel adhering to the sheath.The physician states the patient is doing well.As per the cnf the device was discarded post procedure and so will not be returning.The incident had nothing to do with the valve.The physician reiterated that it was a little tight putting in the sheath but went smoothly.The event description states it was a '6.0mm vessel with no calcium' there was no tortuosity or calcification.An iliac conduit was placed.
 
Additional Manufacturer Narrative
This follow-up 1 mdr is as due to an update made on creganna medical investigation.Correction: section h6: corrected to 50 'adverse event related to patient condition' from 18 'failure to follow instructions'.The conclusion code was changed as the details of vessel size were not in the lotus introducer set ifu.The primary as reported classifications: lotus - patient - vessel perforation and secondary as reported classification: lotus - introducer sheath - difficult unable to insert cannot be confirmed.The product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Following the investigation conclusion, the complaint analysed classification is assigned as lotus - product not returned - complaint unable to confirm.A review of the manufacturing documentation for lot# 00000011151 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 22-sep-2020, when the review was completed, there was two other complaints associated with lot number 00000011151, for the as reported primary classification as lotus - patient - vessel perforation.((b)(4)).There is no other complaint associated with lot number 00000011151, for the as reported secondary classification as lotus - introducer sheath - difficult unable to insert.Following a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer set device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is deemed reportable.Escalation is required to quality management team.From the information available, there is no evidence present to indicate that the device was not used per the lotus introducer set directions for use/product label.A review completed by creganna medical clinician states "it is clear from the provided measurements that the vessels were smaller than what is appropriate.There is no evidence that there was any malfunction or manufacturing defect with the sheath.This is an expected complication, the fact that the vessels were smaller than what is in the [bsc lotus edge delivery system] ifu, clearly contributed to the observed events".Based on the complaint review and the event description for this complaint and the clinician review, the root cause classification assigned to this complaint is 'adverse event related to patient condition' defined as where 'an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.' the clinician states it was a '6.0mm vessel with no calcium'.There is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
 
Event or Problem Description

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key10023943
Report Number3004193842-2020-00010
Device Sequence Number19536275
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)210709(10)0000011151
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number0000011151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;